How long do depo provera side effects last

Common Questions and Answers about How long do depo provera side effects last

depo-provera

I was on the depo for about 12 yrs. And I had alot of side effects also, I had hair loss, weight gain(I welcomed that because I was too skinny), mood swings, depression, loss of sex drive. If it weren't for the mood swings and depression and loss of sex drive I would get back on it! The hair loss didn't bother me cause I wore my hair short anyway and I so welcomed the weight gain because I was 125 pnds. With these huge boobs and my body didn't look right it was out of proportion.
Despite what docs reassure you, please READ THE SIDE EFFECTS AND CONTRAINDICATIONS OF DEPO PROVERA ON THEIR SITE!! Here are some things you may not have been told: * antibiotics DO decrease the effect of any birth control, whether it is oral, topical, or by injection. * bleeding can and does occur during pregnancy, and esp.
Hi Elana, Google Depo shot side effects, there not very nice, surggest you read them, not sure how often you have them, but you should think about coming of them, but that is your choice.
I had been on the Depo Provera shot for about 12 months. My last one was in February. I stopped having a period by my second dose. For various reasons, I had decided not to continue with the shots. However, I still have not had a period and I am having tender breasts, cramps, bloating etc a couple of times a month, as if I am going to get a period, but it never comes. My "PMS" symptoms seem worse than they ever did before Depo or while on it.
on your 13 week, yea right, doctors need to be more informative with this depo because i wouldve never got it, i could be prego now if it wasnt for depo. I started getting side effects a week before my shot was due and have had them ever since. severe abdominal pain,depression, mood swings, severe hair loss, very bad acne, gaining weight, just dont feel like myself. i also had a false prego on depo right after my shot was due test came up positive but i wasnt.
How was depo provera for you?
have had one shot of depo already have gorgeous son who is 23 months old and me adn soon to be DH are trying for aother but after the shot im not too sure how long its going to take very depressing i bleed the whole time on depo and now that its "finished" im still bleading very ow and then so not sure when the best time to ahe sex becasue periods are all over the place! baby dust to you all!
I took Depo Provera from March of last yr until Sept of last yr and I still don't have my period. Like the lady in a previous posting, I've taken several pregnancy test (4 to be exact) because I've been scared that I might be pregnant. I hate this! How long should it be before I get my period back? I will never take this shot again, I hate not knowing..you know? I'm thinking of switching to the patch..do any of you use it? If so, have you had any side effects or problems?
Dear Jim - Thank you for your question about your sister-in-law and Depo-Provera. I'm afraid I am not qualified to answer your question completely. I can only tell you that there may be a slight increased risk for birth defects from the this drug - but the exact nature of that risk is unknown to me. I would recommend that your sister-in-law discuss at length any potential risks with her obstetrician.
or skip it? i wanna know how long will this period last my periods normally last 3days or 4 nothing more but its been 8days :( i need answers please.
I was on Depo Provera for BC for 8 years with no side effects but headaches, which were manageable. Also had no periods, which was great! However, I became ill when I stopped having the injections at age 45. I experienced fatigue, joint pain and swelling, and depression. I was tested for everything from Lyme disease and Lupus, to thyroid conditons - all negative. My Dr. finally gave up and diagnosed me with Chronic Fatigue syndrome.
Hello, Menstrual irregularities are known side effects of depo provera. This can be in the form of excessive bleeding or less bleeding. Depo-Provera is a long-acting progestin (hormone) form of birth control and after using depo shots for an year atleast half of the women were not menstruating. The effects of the depo provera may last after several months after the last injection. You need to consult a gynaecologist for the same. I hope it helps. Take care and regards.
com Lastly, if you have experienced illness as a result of Depro, please take a moment to sign this petition. This drug needs to be taken off the market & clearly it is up to us to force it's removal. As well, take time to do some research for yourself. Knowledge Empowers! http://www.petitiononline.com/Depo/petition.html Also, although this will take another 5 mns. Of your time PLEASE take time out to file a complaint with the FDA. You may do this online. http://www.fda.
The most important thing to remember about Depo, is that you need to take a calcium supplement while on it. The side effects from Depo are the same side affects you will experience from any birth control. Just make an informed decision.
Hello, Depo-Provera is a long-acting progestin (hormone) form of birth control. Hence these look like side effects of depo shot rather than any pregnancy symptoms. If you are apprehensive regarding the status of your pregnancy you can get it checked. Most home pregnancy tests that check urine beta-HCG are sensitive to 20-25 mIU/ml of HCG.
I got tired of being fat/obese and determined if I did not do it now I probably never would. Releana has worked for me and without side effects. The 500 calorie diet wasn't as hard as I thought it would be but there was a few weeks where I thought about "regular" food a lot. After eight weeks of releana, I went on a 3 week normalization diet and will start another 4 week diet tomorrow. I don't know about Kevin Trudeau or any alleged chicanery.
Hello, Thanks for writing in this forum. It is good to know that most of the side effects that you had for the first time have disappeared by now with continuous use of Depo shots. But you see irregularity in menstrual periods and flow is an important side effect of Depo shots. For most women, periods become fewer and lighter. After one year, half of the women who use the birth control shot will stop having periods completely.
My gyno suggested continual birth control pills or Depo Provera shot. I am too worried about the weight gain as a side affect from the depo shot. Still doing my research....
I assumed that there was something wrong with me, but after reading up on the side effects, I'm wondering how much the depo had to do with these issues. I've also had heart palpatations, but assumed this was due to my stressful job. My breasts are so tender (especially my nipples and under my arm pits) and my chin has broken out with such cystic acne, it's painful. I feel rather irresponsible for not being on top of this earlier.
I just went off the depo shot a few weeks ago because I had serious side effects! I didn't realize it until I went to different doctors trying to find out what was wrong with me. Every test I got back was fine which was frustrating because I knew something wasn't right in my body. I had severe stomach problems that would brought me to the emergency room one night. I have a perfectly healthy stomach so it was strange that I kept getting sick.
I've been reading alot of different side effects from different people on the depo provera shot.. some that go from hair loss to joint pain,mood swings, water retention, WEIGHT GAIN ..and the list goes on and on.
Well I got my period immediately after the first pack, went and saw the main doctor and was told that the resident was uninformed about the side effects of Depo, and they were foolish to tell me that I had PCOS. It ABSOLUTELY was an effect of Depo. I've been regular ever since! Like I said, you should be fine. If it takes you a little longer than you were hoping to get back to normal don't freak out.
Well, knowing that it can take about a year for the effects of the Depo to wear off(especially after being on it for so long), My hubby and I decided for me to not get my follow up shot.Well surprise,surprise within just a couple months, we were blessed with the great news that we had a little one on the way.
I was told I couldn't take normal pill birth control because of my migraines I was at higher risk for stroke. What are your experiences? How long do these effects last? How long does Depo stay in your system? Thank you for your time.
Prior to that I was on Depo for 4 years straight so at this point I should know how my body responds to Depo. My body reacted normally to Depo until December and since I have been bleeding for two weeks straight every other month. The doctors keep telling me its a normal side effect and I keep telling them its not normal for me. So where do I go from here. My normal period is very heavy and last a week thats the point of me going back on Depo. I'm thinking of getting off of it.
about 9 years ago I got pregnant while on the depo shot... I chose not to keep the baby at that time because there was a reason I was on it. Anyways, my doctor told me that the baby would be fine. Also I don't know if you were converting your bc over to the depo but if you do that it contradicts each other and you can get pregnant. That is what happened to me. The dr told me to start taking the bp pills 1 month prior to the shot expiring so that I would not get pregnant.
MedHelp Health Answers